Increasing integer sequences and Goldbach's conjecture
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 40 (2006) no. 2, p. 107-121
Increasing integer sequences include many instances of interesting sequences and combinatorial structures, ranging from tournaments to addition chains, from permutations to sequences having the Goldbach property that any integer greater than 1 can be obtained as the sum of two elements in the sequence. The paper introduces and compares several of these classes of sequences, discussing recurrence relations, enumerative problems and questions concerning shortest sequences.
DOI : https://doi.org/10.1051/ita:2006017
Classification:  11Y55,  11P32,  05A15,  11B99
@article{ITA_2006__40_2_107_0,
     author = {Torelli, Mauro},
     title = {Increasing integer sequences and Goldbach's conjecture},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     publisher = {EDP-Sciences},
     volume = {40},
     number = {2},
     year = {2006},
     pages = {107-121},
     doi = {10.1051/ita:2006017},
     zbl = {pre05141437},
     language = {en},
     url = {http://www.numdam.org/item/ITA_2006__40_2_107_0}
}
Torelli, Mauro. Increasing integer sequences and Goldbach's conjecture. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 40 (2006) no. 2, pp. 107-121. doi : 10.1051/ita:2006017. http://www.numdam.org/item/ITA_2006__40_2_107_0/

[1] P. Capell and T.V. Narayana, On Knock-out Tournaments. Canad. Math. Bull. 13 (1970) 105-109. | Zbl 0225.60006

[2] L. Carlitz, D.P. Roselle and R.A. Scoville, Some Remarks on Ballot-Type Sequences of Positive Integers. J. Combinatorial Theory, Ser. A 11 (1971) 258-271. | Zbl 0227.05007

[3] L. Comtet, Advanced Combinatorics. Reidel, Dordrecht (1974). | MR 460128 | Zbl 0283.05001

[4] M. Cook and M. Kleber, Tournament sequences and Meeussen sequences. Electron. J. Combin. 7 (2000), Research Paper 44, p. 16 (electronic). | MR 1785140 | Zbl 0973.11028

[5] J-M. Deshouillers, H.J.J. te Riele and Y. Saouter, New experimental results concerning the Goldbach conjecture, in Proc. 3rd Int. Symp. on Algorithmic Number Theory. Lect. Notes Comput. Sci. 1423 (1998) 204-215. | Zbl 0957.11044

[6] P. Dusart, The kth prime is greater than k(lnk+lnlnk-1) for k2. Math. Comp. 68 (1999) 411-415. | Zbl 0913.11039

[7] H. Edelsbrunner, Algorithms in Combinatorial Geometry. Springer, Berlin (1987). | MR 904271 | Zbl 0634.52001

[8] P. Erdös and M. Lewin, d-Complete Sequences of Integers. Math. Comp. 65 (1996) 837-840. | Zbl 0866.11017

[9] P.C. Fishburn and F.S. Roberts, Uniqueness in finite measurement, in Applications of Combinatorics and Graph Theory to the Biological and Social Sciences, edited by F.S. Roberts. Springer, New York (1989) 103-137. | Zbl 0702.92024

[10] R.K. Guy, Unsolved Problems in Number Theory. Springer, New York, 2nd ed. (1994). | MR 1299330 | Zbl 0805.11001

[11] D.E. Knuth, The Art of Computer Programming, Vols. 2 and 3. Addison-Wesley, Reading (1997 and 1998). | MR 633878

[12] J.C. Lagarias, The 3x+1 problem and its generalizations. American Math. Monthly 92 (1985) 3-23. | Zbl 0566.10007

[13] W.J. Leveque, Fundamentals of Number Theory. Addison-Wesley, Reading (1977). | MR 480290 | Zbl 0368.10001

[14] G. Melfi, On Two Conjectures about Practical Numbers. J. Number Theory 56 (1996) 205-210. | Zbl 0848.11002

[15] M.B. Nathanson, Additive Number Theory. Springer, New York (1996). | MR 1477155 | Zbl 0859.11002

[16] E. Neuwirth, Computing Tournament Sequence Numbers efficiently with Matrix Techniques. Sém. Lothar. Combin. 47 (2002), Article B47h, p. 12 (electronic). | MR 1938794 | Zbl 1021.05004

[17] A.M. Odlyzko, Iterated Absolute Values of Differences of Consecutive Primes. Math. Comp. 61 (1993) 373-380. | Zbl 0781.11037

[18] D.P. Robbins, The Story of 1, 2, 7, 42, 429, 7436, ... Math. Intellig. 13 (1991) 12-19. | Zbl 0723.05004

[19] J. Richstein, Verifying the Goldbach Conjecture up to 4×10 14 . Math. Comp. 70 (2001) 1745-1749. | MR 1836932 | Zbl 0989.11050

[20] N.J.A. Sloane, The On-Line Encyclopedia of Integer Sequences. World-Wide Web URL http://www.research.att.com/~njas/sequences/

[21] N.J.A. Sloane and S. Plouffe, The Encyclopedia of Integer Sequences. Academic Press, New York (1995). | MR 1327059 | Zbl 0845.11001